Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 12, 2017, 5:13 PM MDT for Keith County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 12, 2017, 6:00 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
599 WWUS83 KLBF 122313 SPSLBF Special Weather Statement National Weather Service North Platte NE 513 PM MDT SAT AUG 12 2017 NEZ057-058-130000- Perkins NE-Keith NE- 513 PM MDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS AND SOUTH CENTRAL KEITH COUNTIES UNTIL 600 PM MDT... At 513 PM MDT, Doppler radar was tracking a strong thunderstorm five miles south of Ogallala, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala and Roscoe. This includes the following highways... Highway 61 between mile markers 80 and 86. Interstate 80 in Nebraska between mile markers 127 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM MDT for southwestern Nebraska. LAT...LON 4096 10164 4106 10179 4122 10160 4097 10137 TIME...MOT...LOC 2313Z 217DEG 8KT 4105 10166 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:14 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 12, 3:14 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 414 PM CDT Sat Aug 12 2017 .UPDATE... Issued at 413 PM CDT Sat Aug 12 2017 Updated zones to add severe thunderstorm watch. && .SHORT TERM...(This evening through Sunday) Issued at 249 PM CDT Sat Aug 12 2017 The HRRR would seem to be the most rational model for the storm activity late this afternoon and tonight. A blend of the Canadian, nam and gfs was the basis for chance showers and thunderstorms Sunday. Storm activity late this afternoon and tonight could organize into 3 clusters off the Colo front range, Laramie range and Black Hills/White river valley where a warm front will be located. A blend of the HRRR and HRRR Exp models was the basis for the storm forecast tonight. The RAP model was taking an atypical storm/propagation southwest from Valentine to Imperial and was discarded for this forecast. POPs are limited to 70 percent as some models like the NAM show the infamous "Lincoln County Split" sending storms through Southwest Nebraska and North Central Nebraska north of Broken Bow. This would produce little or no rain across Lincoln and Custer Counties. Storm activity should exit the forecast area 12z-15z Sunday morning but redevelopment is possible across Wrn and Ncntl Nebraska. This is highly dependent on the tracks of the MCS's tonight. So, POPs Sunday are limited to 30 percent. SPC is placing a slight risk for severe storms across the Nebraska Panhandle for isolated storm development during the afternoon. Winds aloft at 500mb should increase to 30- 40kt late in the afternoon. Temperatures aloft are quite cold today and Sunday, less than 10C at 700mb, and when combined with 30 to 40 kt winds at 500mb and ample moisture, SPC suggested very large hail west of highway 83 late this afternoon and this evening. See the SPC day 1 outlook for additional information. South winds redevelop Sunday and this, presumably, will support highs in the lower 80s with partly cloudy skies. .LONG TERM...(Sunday night through Saturday) Issued at 249 PM CDT Sat Aug 12 2017 The long term forecast period will be characterized by near to slightly below temperatures and a chance for at least isolated thunderstorms daily. By far the best chance for organized widespread thunderstorm activity will be Tuesday evening, when a strong shortwave trough will move east across the Dakotas and Nebraska. A few severe storms will probably occur, but overall shear is rather weak. The bigger threat may be areas of locally heavy rainfall. Really little pattern chance seen this week...as west to northwest flow materializes once again in the wake of Tuesday's shortwave. The upper level high pressure and associated heat will remain well south of our region in TX and LA. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1216 PM CDT Sat Aug 12 2017 Scattered to numerous showers and thunderstorms are expected to develop late this afternoon through 12z Sunday. The HRRR was the basis for the forecast which shows storms developing around 21z across Wrn Nebraska which spread south and east tonight. The SREF was the basis for the ceiling forecast which shows MVFR/IFR cigs developing late tonight in the wake of the thunderstorm activity. Depending on the depth of the cold pool left in the wake of tonight's storm activity, MVFR cigs may still be underway 18z Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Power SHORT TERM...CDC LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Aug 12, 2:21 PM MDT, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 321 PM CDT Sat Aug 12 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 321 PM CDT Sat Aug 12 2017 /221 PM MDT Sat Aug 12 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong to severe thunderstorms are expected this afternoon and evening. The area of concern is generally west of a line from Springview to Rose to Broken Bow. Wind damage and very large hail, 2 inches or larger in diameter, are the primary hazards. An isolated tornado may form and this would be most likely to occur late in the afternoon or early this evening. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Sunday and Sunday night holds a risk for isolated strong to severe thunderstorms across much of the area with the best chances in the eastern Nebraska Panhandle and far southwest Nebraska. Large hail and damaging winds are the main hazards. Unsettled conditions continue Monday through Thursday with thunderstorms forecast mainly in the afternoon and night. However, the threat for strong or severe thunderstorms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 12, 4:31 PM MDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 531 PM CDT SAT AUG 12 2017 NEZ009-010-122315- Holt NE-Rock NE- 531 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROCK AND NORTHWESTERN HOLT COUNTIES UNTIL 615 PM CDT... At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near Newport, or 11 miles southeast of Bassett, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Atkinson, Stuart and Newport. This includes Highway 20 between mile markers 270 and 293. A severe thunderstorm watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4242 9938 4253 9945 4281 9896 4252 9875 TIME...MOT...LOC 2231Z 245DEG 26KT 4251 9933 CDC
Special weather statement, Aug 12, 4:33 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
533 PM CDT SAT AUG 12 2017
NEZ005-122315-
Eastern Cherry NE-
533 PM CDT SAT AUG 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL
615 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Merritt Reservoir, or 30 miles north of Mullen, moving
southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brownlee.
This includes Highway 83 between mile markers 180 and 186.
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4251 10051 4220 10061 4232 10081 4235 10080
4235 10082 4243 10082 4243 10078 4253 10078
TIME...MOT...LOC 2233Z 295DEG 9KT 4246 10087
CDCLocal storm report, Aug 12, 4:41 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 SW DUNNING 41.75N 100.21W
08/12/2017 E1.00 INCH BLAINE NE PUBLIC
&&
SNIVELYLocal storm report, Aug 12, 5:02 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 7 SE DUNNING 41.76N 100.01W
08/12/2017 E1.75 INCH BLAINE NE PUBLIC
&&
SNIVELYSpecial weather statement, Aug 12, 5:08 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 608 PM CDT SAT AUG 12 2017 NEZ008-130000- Brown NE- 608 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY AND WEST CENTRAL BROWN COUNTIES UNTIL 700 PM CDT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Johnstown, or 16 miles southwest of Ainsworth, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moon Lake. A severe thunderstorm watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4242 9991 4227 10006 4238 10017 4248 10018 TIME...MOT...LOC 2308Z 305DEG 8KT 4242 10013 CDC
Special weather statement, Aug 12, 5:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 513 PM MDT SAT AUG 12 2017 NEZ057-058-130000- Perkins NE-Keith NE- 513 PM MDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS AND SOUTH CENTRAL KEITH COUNTIES UNTIL 600 PM MDT... At 513 PM MDT, Doppler radar was tracking a strong thunderstorm five miles south of Ogallala, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala and Roscoe. This includes the following highways... Highway 61 between mile markers 80 and 86. Interstate 80 in Nebraska between mile markers 127 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM MDT for southwestern Nebraska. LAT...LON 4096 10164 4106 10179 4122 10160 4097 10137 TIME...MOT...LOC 2313Z 217DEG 8KT 4105 10166 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:02 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 12, 1:48 PM MDT | Special Weather Statement | LBF | Brown | 42 min |
| Aug 12, 2:17 PM MDT | Special Weather Statement | LBF | Brown | 43 min |
| Aug 12, 2:33 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Aug 12, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 32 min |
| Aug 12, 3:04 PM MDT | Special Weather Statement | LBF | Brown | 41 min |
| Aug 12, 3:07 PM MDT | Special Weather Statement | LBF | Cherry | 38 min |
| Aug 12, 3:16 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 44 min |
| Aug 12, 3:18 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 28 min |
| Aug 12, 3:23 PM MDT | Special Weather Statement | LBF | Blaine | 52 min |
| Aug 12, 3:35 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Aug 12, 3:50 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Aug 12, 3:53 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 37 min |
| Aug 12, 3:55 PM MDT | Special Weather Statement | LBF | Brown | 50 min |
| Aug 12, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 38 min |
| Aug 12, 4:30 PM MDT | Special Weather Statement | LBF | Brown | 45 min |
| Aug 12, 4:31 PM MDT | Special Weather Statement | LBF | Holt | 44 min |
| Aug 12, 4:33 PM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Aug 12, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 54 min |
| Aug 12, 4:56 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Aug 12, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 41 min |
| Aug 12, 5:08 PM MDT | Special Weather Statement | LBF | Brown | 52 min |
| Aug 12, 5:16 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 44 min |
| Aug 12, 5:17 PM MDT | Special Weather Statement | LBF | Brown | 43 min |
| Aug 12, 5:18 PM MDT | Special Weather Statement | LBF | Boyd | 42 min |
| Aug 12, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 50 min |
| Aug 12, 5:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Aug 12, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Aug 12, 5:42 PM MDT | Special Weather Statement | LBF | Brown | 48 min |
| Aug 12, 5:44 PM MDT | Special Weather Statement | LBF | Chase, Perkins | 46 min |
| Aug 12, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 30 min |
| Aug 12, 5:56 PM MDT | Special Weather Statement | LBF | Deuel | 49 min |
| Aug 12, 5:58 PM MDT | Special Weather Statement | LBF | Boyd | 32 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.